MAUDE Adverse Event Report: CUTERA, INC. TRUSCULPT ID; MASSAGER, VACUUM, RADIO FREQUENCY INDUCED HEAT

CUTERA, INC. TRUSCULPT ID; MASSAGER, VACUUM, RADIO FREQUENCY INDUCED HEAT
Model Number TRUSCULPTID
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 06/21/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The patient received a 2 x 2 cm deep partial thickness burn between two handpieces placed on the lower abdomen.The burn developed into a blister and was treated with polysporin, vaseline, and medi-honey.The patient's reported bmi is 33.8.The trusculpt id instructions for use state the following: caution: handpieces should be spaced based on the patient's bmi and/or underlying fat thickness in the treatment area to prevent adverse events.For bmi 26-30 or >1 cm fat thickness, place handpieces >1 cm apart.Up to 2 handpieces can be used on large or small decals, verifying 1 cm or more separation between handpieces." the burn resulted from insufficient separation between the handpieces placed on the lower abdomen.Specifically, three handpieces were positioned on a single decal, leading to insufficient space between the handpieces.The trusculpt id system was evaluated by cutera field service and met performance specifications.

Brand Name
TRUSCULPT ID
Common Device Name
MASSAGER, VACUUM, RADIO FREQUENCY INDUCED HEAT
Manufacturer (Section D)
CUTERA, INC.
3240 bayshore blvd.
brisbane CA 94005
Manufacturer Contact
julia brown
3240 bayshore blvd.
brisbane, CA 94005
4156575575
MDR Report Key19803092
Report Number2954354-2024-00013
Device Sequence Number20919767
Product Code GEI
UDI-Device Identifier00816722021427
UDI-Public010081672202142711230522
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K223110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTRUSCULPTID
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2024
Initial Report FDA Received Date07/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/22/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age40 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite